Thunderstorm Wind, Attala
- When
- August 6, 1:30 PM CST
- Where
- Attala County, Kosciusko
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.050, -89.583
Several trees were blown down.
20 thunderstorm wind, 5 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 6, 2:00 AM CST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT WED AUG 6 2003
TODAYS MAIN FORECAST PROBLEM REVOLVES AROUND THE CHANCE OF
PRECIPITATION AND THE MAX TEMPERATURES. THE OTHER MAIN FORECAST
QUANDARY IS WHAT HOW FAR SOUTH AND HOW FAST THE FRONTAL BOUNDARY
WILL MOVE SOUTH OVER THE CWFA.
DEVELOPING THUNDERSTORM COMPLEX CURRENTLY MOVING OVER THE NORTHWEST
CWFA. A LOT DEPENDS ON THE PROGRESSION OF THIS SYSTEM...SUCH AS MAX
TEMPS UNDER THE CLOUD COVER...A MESOSCALE BOUNDARY LEFT OVER FROM
THE SYSTEM...HOW FAR SOUTH THIS FEATURE WILL MAKE IT. CURRENT
THINKING IS TO HAVE THE HIGHEST POPS ALONG THE PROJECTED PATH OF THE
COMPLEX FOR THE MORNING HOURS. NONE OF THE MODELS ARE REALLY
HANDLING THIS FEATURE VERY WELL...THE ETA HAS IT TOO FAR NORTH...AND
THE AVN DOESNT HANDLE IT AT ALL. THE REAL QUESTION IS: WILL
CONVECTION RE-FIRE BEHIND THE COMPLEX LATER ON DURING THE DAY. SOME
STABILIZATION SHOULD OCCUR BEHIND THE COMPLEX LATER THIS MORNING
...HOWEVER IF THE CLOUD COVER BREAKS...THE ATMOSPHERE IS MOIST AND
UNSTABLE ENOUGH TO RECOVER FOR AFTERNOON CONVECTION. WILL HAVE THE
HIGHEST POPS IN THE DELTA THIS MORNING...BUT DECREASE THEM TO LOW
END SCATTERED THIS AFTERNOON. HARDER TO PINPOINT THE POPS FOR THE
REMAINDER OF THE AFTERNOON...SINCE CONVECTION WILL BE FIRING ALONG
MESOSCALE FEATURES...BUT WILL KEEP IN THE 30 TO 40 PERCENT RANGE.
IN ADDITION TO THE PROBLEMATIC THUNDERSTORM COMPLEX...A FRONTAL
BOUNDARY WITH A SURFACE WAVE SHOULD BEGIN APPROACHING THE CWFA LATE
TODAY INTO THE OVERNIGHT HOURS. MODELS DO SHOW PRECIP LINGERING INTO
THE OVERNIGHT HOURS ALONG AND AHEAD OF THE BOUNDARY. WILL CONTINUE
OVERNIGHT POPS. THIS BOUNDARY WILL STILL BE HANGING AROUND THROUGH
THE DAY THURSDAY...MOVING PRETTY SLOWLY SOUTH. BOTH MODELS HAVE THE
BOUNDARY MOVING TO THE COAST BY LATE THURSDAY...WITH HIGH PRESSURE
MOVING IN BEHIND THE BOUNDARY BY FRIDAY. A DRIER AIRMASS WILL SETTLE
OVER THE CWFA. COOLER MINIMUM TEMPS BEHIND THE BOUNDARY ALSO.
NO MAJOR CHANGES WERE MADE TO THE EXTENDED FORECAST. THE CURRENT
FORECAST LOOKS TO BE ON TRACK.
PRELIM NUMBERS...
JAN TB 090/073 090/069 092 32533
BBBBB 071/093 070/092 070/090 072/091 072 21110222233
MEI BB 090/072 090/068 092 32433
BBBBB 068/093 067/092 068/091 070/091 070 21110222233
32/LISTEMAAARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071041- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 541 AM CDT WED AUG 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH TONIGHT AS A SLOW MOVING COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH THE REGION. MOST OF THE THUNDERSTORMS TODAY WILL NOT BE SEVERE AS LIMITED SURFACE HEATING AND INSTABILITY KEEP STRONG STORMS AT BAY. BY LATE AFTERNOON AREAS TO THE WEST OF I-55 AND NORTH OF I-20 WILL BE ABLE TO WARM UP SOME AS CLOUD COVER DECREASES. IF THESE AREAS CAN REACH THE 90 TO 93 DEGREE MARK...INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO FIRE THUNDERSTORMS. THE EXPECTED TIME FOR STORMS TO DEVELOP LOOKS TO BE BETWEEN 6 AND 8 PM. IF THUNDERSTORMS DO DEVELOP...INCREASING WIND SPEEDS ALOFT WILL SUPPORT ORGANIZED UPDRAFTS WHICH WILL BRING THE POSSIBILITY OF ISOLATED SEVERE STORMS. DUE TO THE INITIATION AREA AND WHERE THE STORMS WILL MOVE...EXPECT THE ISOLATED SEVERE THREAT TO BE LOCATED WEST OF A LINE FROM CLEVELAND TO YAZOO CITY TO CRYSTAL SPRINGS MISSISSIPPI AND NORTH OF A LINE FROM CRYSTAL SPRINGS MISSISSIPPI TO WINNSBORO LOUISIANA. WITH ANY SEVERE STORMS...EXPECT WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL. THE SEVERE THREAT SHOULD ONLY LAST BETWEEN THE HOURS OF 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED BY EARLY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
20 thunderstorm wind, 5 hail, 2 flash flood. Local standard time, as filed.
Several trees were blown down.
A few powerlines were blown down.
A few trees were blown down.
A few trees and powerlines were blown down. One home had two trees fall on it causing minor damage.
Numerous trees were blown down. One shed was destroyed. One home had a large limb blown into the roof. Skirting was blown out from two mobile homes.
Numerous trees were blown down.
A couple of trees were blown down.
Numerous trees were blown down.
Numerous trees were blown down.
A couple of trees were blown down.
A few trees and powerlines were blown down.
Numerous trees were blown down across the county.
Numerous trees were blown down along highway 35.
Numerous large pine trees were blown down.
A few powerlines were blown down.
Several large limbs were blown across a road.
An intense microburst occured over and around Brandon, MS on the evening of August 6th. This microburst downed numerous trees and powerlines as well as blowing down a billboard along Interstate 20. Twenty homes sustained minor damage.
Two to three inches of rain fell in 45 minutes and caused flash flooding around the city of Brandon. Four homes had water come into them.
Heavy rain caused several streets to flood in Jackson.
A mobile home was overturned and Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379386, 5379005, 5379385, 5379006, 5379387, 5379101, 5379007, 5379008, 5379009, 5379010, 5379011, 5379012, 5379013, 5379096, 5379097, 5379098, 5379099, 5379100, 5379382, 5379383, 5379384, 5379103, 5379378, 5379102, 5379379, 5379380, 5379381.